What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 20, 1:34 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 20, 1:34 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
234 PM CDT Mon Aug 20 2018
.SHORT TERM (Tonight through Tuesday Night)...
The weak cold front continues to slowly sag southward through Central
Texas. Its current location (per a thin line of reflectivity from
KGRK) is through the Lampasas/Killeen area. Temperatures have shot
up quickly this late morning and early afternoon, perhaps partly due
to some compressional warming out ahead of the aforementioned weak
cold front. Surface dew points in the upper 60s to even low 70s in
some spots have yielded heat indices already above triple digits for
portions of the region. Thus, went ahead and issued an SPS for heat
indices peaking between 102 and 107 this mid to late afternoon.
As of 2 pm, isolated showers have popped up across the Hill Country.
Convection Allowing Models (CAMs) continue to show isolated to
scattered showers and thunderstorms continuing through the afternoon
and evening hours today, primarily for the Hill Country into the
Interstate 35 corridor and points east. A few storms could produce
some gusty winds. Convection should die down by around 9 pm tonight
with the loss of daytime heating, but maintain 20 PoP tonight as
there is a slight chance for something to initiate given the stalled
surface boundary in place.
Tuesday will be pretty similar to today. The cold front stalls out
across south central Texas and then essentially washes out.
High temperatures will still be in the upper 90s to low 100s for the
majority of the region. The good news is that dew points should be a
bit lower, so heat indices should be a couple degrees cooler
tomorrow vs. today. Still keep a mention of slight chances for
showers/thunderstorms (20 percent PoP) Tuesday afternoon for areas
along and east of a Kerrville to Karnes City line.
&&
.LONG TERM (Wednesday through Monday)...
Very little changes to the forecast over the next few days. A big
center of high pressure camps out over Texas through Friday/Saturday.
This will keep the forecast essentially status quo, with highs in
the upper 90s to low 100s for the vast majority of the region and
zero chances for rain. The upper high begins to drift eastward toward
the southeastern US by the weekend. This will lower daily high
temperatures by a degree or two and reintroduce a slight chance of
sea breeze convection across the coastal plains for Sunday and
Monday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 78 101 77 101 76 / 30 20 10 0 0
Austin Bergstrom Intl Airport 77 100 75 100 74 / 30 20 10 0 0
New Braunfels Muni Airport 75 100 74 100 74 / 20 20 10 0 0
Burnet Muni Airport 74 97 74 99 73 / 20 20 10 0 0
Del Rio Intl Airport 77 100 77 101 77 / 20 - 10 0 0
Georgetown Muni Airport 77 98 75 100 75 / 30 20 10 0 0
Hondo Muni Airport 74 100 74 101 73 / 20 10 10 0 0
San Marcos Muni Airport 76 100 75 101 74 / 20 20 10 0 0
La Grange - Fayette Regional 78 101 76 101 75 / 20 20 10 0 0
San Antonio Intl Airport 77 98 76 99 76 / 20 20 10 0 0
Stinson Muni Airport 77 101 77 101 76 / 20 10 10 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...Treadway
Synoptic/Grids...BMW
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Aug 20, 3:15 AM CST, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
415 AM CDT Mon Aug 20 2018
TXZ171>173-183>194-202>209-217>225-228-210915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
415 AM CDT Mon Aug 20 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Hot and humid conditions are expected again this afternoon into
early evening. Heat index values of near 105 to 107 degrees are
expected across many areas mainly east of I-35.
Isolated to scattered thunderstorms are possible this afternoon
into evening. The strongest storms may produce gusty winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated thunderstorms are possible across eastern areas on
Tuesday and may produce gusty winds.
Otherwise, no hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 20, 10:55 AM CST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1155 AM CDT Mon Aug 20 2018
TXZ171>173-183-191>194-202>209-217>225-228-210000-
Llano-Burnet-Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-
Uvalde-Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-
Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio,
San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde,
Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange,
Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville,
Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs
1155 AM CDT Mon Aug 20 2018
...ELEVATED TEMPERATURES AND HEAT INDICES THIS AFTERNOON AND EARLY
EVENING ACROSS SOUTH CENTRAL TEXAS...
Hot and humid conditions are expected again this afternoon
through early evening across portions of South Central Texas.
Heat indices will peak between 102 to 107 degrees by mid to late
afternoon.
Take the necessary precautions to protect yourself from the heat.
To avoid heat related illnesses it is recommended to reduce,
eliminate, or reschedule strenuous outdoor activities to the
coolest times of the day. If you must be outside, take frequent
breaks preferably in an air conditioned area and stay hydrated by
drinking plenty of water. Children, elderly, and pets should never
be left unattended in vehicles under any circumstances. This is
especially true during hot weather when car interiors can reach
lethal temperatures in a matter of minutes. Look before you lock!
Special weather statement, Aug 20, 2:19 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT MON AUG 20 2018
TXZ186-188-202100-
Gillespie TX-Kerr TX-
319 PM CDT MON AUG 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KERR AND
SOUTHWESTERN GILLESPIE COUNTIES UNTIL 400 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harper, or 14 miles northwest of Kerrville, moving southwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Harper and Mountain Home.
LAT...LON 3020 9911 3009 9933 3018 9955 3026 9951
3029 9940 3029 9930 3032 9930 3034 9923
TIME...MOT...LOC 2019Z 055DEG 10KT 3023 9925
HAMPSHIRESpecial weather statement, Aug 20, 2:58 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
358 PM CDT MON AUG 20 2018
TXZ186-202145-
Kerr TX-
358 PM CDT MON AUG 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR COUNTY UNTIL
445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Kerr Wildlife Management Area, or 24 miles
southeast of Junction, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hunt, Kerr Wildlife Management Area and Mountain Home.
LAT...LON 3015 9930 3013 9930 3014 9926 3012 9923
2991 9969 3007 9969 3008 9976 3019 9975
3028 9957
TIME...MOT...LOC 2058Z 053DEG 17KT 3017 9958
HAMPSHIRESpecial weather statement, Aug 20, 3:14 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
414 PM CDT MON AUG 20 2018
TXZ172-202200-
Burnet TX-
414 PM CDT MON AUG 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET COUNTY UNTIL
500 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 8 miles north of Burnet, moving south at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Burnet, Buchanan Dam, Lake Victor, Sunnylane, Watson, Shady Grove and
Inks Lake State Park.
LAT...LON 3092 9796 3065 9818 3077 9843 3078 9842
3079 9843 3080 9841 3082 9841 3083 9838
3084 9839 3083 9842 3086 9842 3102 9834
3104 9817 3103 9799
TIME...MOT...LOC 2114Z 021DEG 8KT 3088 9825
HAMPSHIRESpecial weather statement, Aug 20, 3:45 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
445 PM CDT MON AUG 20 2018
TXZ173-202230-
Williamson TX-
445 PM CDT MON AUG 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 530 PM
CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Serenada, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Taylor, Granger, Anderson
Mill, Serenada, Leander, Hutto, Bartlett, Liberty Hill, Jarrell,
Florence, Weir, Georgetown Dam, Andice, Sun City, Schwertner and
Jonah.
LAT...LON 3083 9750 3076 9735 3047 9750 3049 9751
3048 9755 3050 9760 3048 9764 3048 9768
3046 9769 3043 9778 3047 9785 3054 9787
3057 9790 3057 9793 3061 9792 3063 9795
3062 9801 3065 9804 3090 9781
TIME...MOT...LOC 2145Z 008DEG 16KT 3068 9766
HAMPSHIRE